Psych Central

Go Back   Forums at Psych Central > Mental Health Support > Bipolar



advertisement
Reply
Thread Tools Display Modes
Unread 01-08-2010, 01:12 PM   #1
Member
 
romanjames2004's Avatar
romanjames2004 has no updates.
 
Member Since: Jul 2008
Location: Hinsdale
Posts: 177
My Mood:

5 yr Member
Default Eyes dialated for no reason?

Hey,

I have bipolar disorder and everytime I go to the doctor my pupils are usually dialted. Every one including my doctor and my mom thinks that I am on massive drugs when really I'm not on amy meds and I never do drugs. I hate this becasue everyone thinks that I'am lying to them when really I am not. I asked my doctor if it is becasue of my bipolar disorder and he said no. I went online and every one who thinks that they are experts on Yahoo Answers and other sites like those say that I am lying. Its really irritating. does anyone here have bipolar disorder and get dialated pupils ever? I know it sounds crazy but yeah, its irritating. In highschool my teachers thought I was high and stuff.

I was just wondering why this happens and if it happens to anyone else.

Thanks'

roman
__________________
Roman James
amborderie@sbcglobal.net

Bipolar Disorder
General Anxiety Disorder
Obssesive Compulsive Disorder

romanjames2004 is offline   Reply With Quote
Unread 01-08-2010, 01:20 PM   #2
Magnate
 
BNLsMOM's Avatar
BNLsMOM is here.
 
Member Since: Apr 2009
Posts: 2,773
5 yr Member
111 hugs
given
PC PoohBah!
Default Re: Eyes dialated for no reason?

I've actually noticed recently that my pupils are uneven. I assumed it was from my meds because I never noticed it before I went on meds. Maybe you could google dilated pupils and find a reason other than drugs. Just because you have dilated pupils, doesn't mean you are on drugs. It could be just an innocuous deviation in your particular eye structure.
BNLsMOM is offline   Reply With Quote
"Thanks for this!" says:
Unread 01-08-2010, 01:52 PM   #3
Veteran Member
 
MickG's Avatar
MickG disturbingly lucid.
 
Member Since: Nov 2009
Location: Inside a human being
Posts: 336
3 yr Member
19 hugs
given
Default Re: Eyes dialated for no reason?

When I was in a state of psychosis I noticed my pupils were dilated and had the impression that the docs thought I was high on something initially. I was not taking drugs. I think though it had to do with adrenaline and the rush I was getting from feeling persecuted, paranoid and feeling a need to protect myself.

I am wondering if someone who is bipolar may experience a similar rush of adrenaline when manic.
MickG is offline   Reply With Quote
"Thanks for this!" says:
Unread 01-08-2010, 02:02 PM   #4
Magnate
 
BNLsMOM's Avatar
BNLsMOM is here.
 
Member Since: Apr 2009
Posts: 2,773
5 yr Member
111 hugs
given
PC PoohBah!
Default Re: Eyes dialated for no reason?

Quote:
Originally Posted by MickG View Post
When I was in a state of psychosis I noticed my pupils were dilated and had the impression that the docs thought I was high on something initially. I was not taking drugs. I think though it had to do with adrenaline and the rush I was getting from feeling persecuted, paranoid and feeling a need to protect myself.

I am wondering if someone who is bipolar may experience a similar rush of adrenaline when manic.
That's a good point. i think when someone is in a state of stress and the fight or flight response happens, the pupils dilate so that sight can be more precise. I think I read that somewhere once.
BNLsMOM is offline   Reply With Quote
"Thanks for this!" says:
Unread 01-08-2010, 02:50 PM   #5
Grand Poohbah
 
perpetuallysad's Avatar
perpetuallysad has no updates.
 
Member Since: Sep 2007
Location: Mississippi
Posts: 1,728
My Mood:

5 yr Member PC PoohBah!
Default Re: Eyes dialated for no reason?

The meds I take make my eyes dilate, Invega was REALLY bad about doing it to the point to where I had trouble seeing if there was any light on in a room at all. Going outside was agonizing and I couldn't even drive for not being able to see. Are you on any anti psychotics? (I'm on navane now and my eyes are still bad, but not so much as with the invega)
__________________
"School is shortened, discipline relaxed, philosophies, histories, languages dropped, English and spelling gradually gradually neglected, finally almost completely ignored. Life is immediate, the job counts, pleasure lies all about after work. Why learn anything save pressing buttons, pulling switches, fitting nuts and bolts?" Bradbury, Ray Fahrenheit 451 p 55-56
perpetuallysad is offline   Reply With Quote
"Thanks for this!" says:
Unread 01-08-2010, 08:38 PM   #6
Grand Member
 
gravyyy's Avatar
gravyyy has no updates.
 
Member Since: Oct 2007
Location: Ohio :(
Posts: 545
My Mood:

5 yr Member
Default Re: Eyes dialated for no reason?

I have always had large pupils to the extent that when I go to the eye doctor they don't even have to use dilating drops to examine the back of my eye. It is absolutely possible for you to have dilated pupils without being on drugs... in fact most drugs of abuse cause constricted pupils (not all but most). I think part of the problem is that many people with bipolar disorder also have a co-occurring substance abuse disorder. That may be why your doctor was so questioning of you. If you tell me you're not using any illegal drugs, I believe you. All you can do is maintain your innocence. Good luck with this situation and I'm sorry you're having such a difficult time. Hang in there!!
gravyyy is offline   Reply With Quote
"Thanks for this!" says:
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 07:26 AM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified